July 23, 2013 at 7:51 pm #499ourfullhouseParticipant
So, I am starting over once again and seeing a new cardio, one who actually knows some about POTS (and has had a few patients taken into the U of Texas exercise program/treatment for POTS by Dr. Levine.. I think?). He wants me to have a TTT, which all my previous docs have just said I’d fail so why bother. New cardio wants it on record and to see what actually happens (he will be there for the test).
(Side note: My teenage son is seeing him, with what I thought, still think is some kind of POTS, but during the TTT he fainted at 4 min and is now labeled as vasovagel syncope. Argh. He wasn’t on the TT long enough to get the reading for POTS or the second blood draw for Hyper POTS. His worst tachycardia is during exertion/sports, which leaves him breathless, wiped out, etc. But, I have done numerous poor man’s heart rate tests on him, from lying to standing and it is always 30+ higher. His vision goes black nearly every time he goes from sitting to standing, etc. He had a stress test, but they only had him walking and his heart rate only got to 160, so that was a wash/waste too. And, they did a heart MRI because he has a Patent Foramen Ovale, which they have determined isn’t causing any of his issues. Follow up on a 4 week event monitor tomorrow… we’ll see what the doc says now. )
I take Diamox and am thinking in order for the TTT to be accurate, I probably should go off of it, right? Would a week be enough? I wonder if I should go off of my H1 and H2, Ketotifen & Cromolyn ? In other words, go off everything that props me up, lol. Get me good and sick for the test?
Thoughts?July 27, 2013 at 7:17 pm #3955Dr. DianaKeymaster
Hi ourfullhouse, How frustrating for you and your son! Yes, a TTT can be nice to have something objective in your record to minimize (notice I didn’t say “eliminate”? ha) the “psych/anxiety label”. Diamox has a fairly short half life, so I just went off of it 2-3 days, and yes, I went off everything that made me feel better! Basically, avoid salt-loading, Florinef, midodrine, propranolol (or any beta-blockers). I’m not sure what to tell you about antihistamines. It would be kind of good to know how much they are helping, but if you want a true ‘baseline’ reading, yea, you may want to consider going off of those, too. Please let us know how it goes! Happy tipping! 😉July 31, 2013 at 6:08 pm #3994ourfullhouseParticipant
Test was yesterday and I “failed” with flying colors! Heart rate went up by 45 bpm over supine. Barely made it to the 10 min mark so that they could do the second blood draw for catacholemine levels. BP started to nose dive and I was about to pass out, but since they had all the data they needed they lowered the table before I passed out (nice of them, eh?). So, yes I have POTS and have a vasovagel component too. Dr. starting me on midodrine. I know some people get really bad headaches from it. Wondering if others in this community have had that problem? I’m hoping being on Diamox will continue to keep them mostly away.
So, going off most of my meds was enough to at least get enough of a response for the TTT. Not sure about the catacholemine levels yet. Now, I am still paying the price from being off the meds, feeling cruddy, back of my head killing me (haven’t started the midodrine yet), etc.
One interesting thing I have discovered is that I take a compounded capsule of Ketotifen and Cromolyn and I wasn’t sure if it was doing anything for me or not? Well, going off it I was getting what I thought were hot flashes, but when I go back on the Ket/Crom they go away, so it isn’t hormonal after all, it is mast cell flushing! Good to know!July 31, 2013 at 6:29 pm #3995Dr. DianaKeymaster
Awesome, ourfullhouse! I remember my “joy” at failing my first TTT! Finally! Objective validation! 😉 And you are right! I try to gently suggest to many women who think they are having hormonal hot flashes that just ‘perhaps’ that is not the case! 😉 Now go rest!July 31, 2013 at 10:07 pm #4001BarbaraParticipant
How good it feels to get medical recognition of any parts of our condition, yet another hurdle straddled!
- You must be logged in to reply to this topic.